Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 14, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 8, 2020, 10:06 AM CST for Hemphill County, Lipscomb County, Texas; Beaver County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2020, 10:06 AM CST (16:06 UTC)
- Expired
- Nov 8, 2020, 3:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Hemphill County, TX, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS74 KAMA 081606 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1006 AM CST Sun Nov 8 2020 OKZ003-TXZ005-010-082100- /O.NEW.KAMA.WI.Y.0014.201108T1606Z-201108T2100Z/ Beaver-Lipscomb-Hemphill- Including the cities of Beaver, Forgan, Booker, Higgins, Follett, and Canadian 1006 AM CST Sun Nov 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 30 to 39 mph, with gusts up to 50 mph. * WHERE...In Oklahoma, Beaver County. In Texas, Lipscomb and Hemphill Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles, especially traveling east to west, could experience challenging crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
822 WWUS74 KAMA 082104 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 304 PM CST Sun Nov 8 2020 OKZ003-TXZ005-010-082215- /O.EXP.KAMA.WI.Y.0014.000000T0000Z-201108T2100Z/ Beaver-Lipscomb-Hemphill- Including the cities of Beaver, Forgan, Booker, Higgins, Follett, and Canadian 304 PM CST Sun Nov 8 2020 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 8, 5:28 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 8, 5:28 AM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
528 AM CST Sun Nov 8 2020
.AVIATION...
12Z TAF Cycle
VFR conditions are expected at all three TAF sites through 12Z
Monday. Strong low level jet this morning around 50 to 60 knots
will create low level wind shear at all three TAF sites until
around 15Z to 17Z today. Southwest winds will increase to around
20 to 30 knots with gusts near 35 to 40 knots by 15Z to 17Z today
and then diminish to around 15 to 25 knots after 23Z today to 02Z
Monday. Low level wind shear once again expected for the Dalhart
and Guymon TAF sites after 02Z to 04Z Monday.
Schneider
&&
.PREV DISCUSSION... /Issued 321 AM CST Sun Nov 8 2020/
SHORT TERM...Today through Monday night
Southwesterly flow aloft will prevail across the Panhandles today
through Monday night as a closed upper low approaches from the
western states. The closed upper low forecast to weaken into an
open wave as it tracks across the Great Basin region and Four
Corners region Monday. The upper trough will track across the
central and southern Rockies Monday night bringing a possibility
for isolated to scattered convection Monday evening across the
eastern Panhandles before the upper system exits to the east by
12Z Tuesday. Lee surface trough across eastern Colorado and
eastern New Mexico continues to deepen today through Monday
resulting in strong and gusty southwesterly to southerly winds.
Surface low over western/southwestern Kansas Monday afternoon with
the pre-frontal surface trough/pseudo-dryline mixes to near the
Caprock by 00Z Tuesday. Cold front forecast to push through the
forecast area Monday evening and Monday night.
There are subtle signals in some of the short range models and
CAMs that convection could possibly develop in a northeast to
southwest band across the Panhandles this evening. The day shift
from yesterday picked up on this and introduced some 10 POPs in
the 00Z to 06Z Monday time period. These signals are still present
in the latest runs and will continue with low end slight chance
POPs this evening for possible convection from the central and
eastern Oklahoma Panhandle into the south central and southwest
Texas Panhandle. Cannot rule out this possibility even though
confidence is low.
Schneider
FIRE WEATHER...
Today...
Critical fire weather conditions are expected once again today
over the western Oklahoma Panhandle with elevated fire weather
conditions possible across the central Oklahoma and also the
western portions of the Texas Panhandles. Minimum afternoon
relative humidities are forecast to be as low as 20 percent and as
high as 25 to 30 percent across this area today. 20 foot
southwesterly winds of 20 to 30 mph with gusts near 40 mph likely
resulting in Max RFTIs of 2 to 4 today. ERCs in the 70th to 80th
percentile across the western Oklahoma Panhandle again today. The
LLTR today is forecast to be from western Kansas south southwest
across the western half of the Texas Panhandle and across eastern
New Mexico. Will continue with a Red Flag Warning today for the
western Oklahoma Panhandle and a Fire Danger Statement surrounding
the critical area just to the east and south.
Monday...
Elevated fire weather conditions seem likely across the western
portions of the Texas Panhandle and also the western and central
Oklahoma Panhandle. Fire weather conditions may be briefly
critical across the western Oklahoma Panhandle once again Monday,
however this will be conditional and will hold off issuing any
fire weather highlights at this time. Max RFTIs around 1 to 3
likely with some isolated 4 values over the northwest Texas
Panhandle. Minimum relative humidity values Monday will be as low
as 18 to 20 percent across the western Oklahoma Panhandle with
mostly 20 to 25 percent over the remainder of the western and
central Panhandles. 20 foot winds forecast to be around 20 to 30
mph with gusts near 40 mph across the western and central
Panhandles Monday. The LLTR is expected to shift further east
across western Oklahoma and the southeastern Texas Panhandle.
Schneider
LONG TERM...Tuesday through Saturday...
A stacked zonal flow will set up across the Panhandles throughout
the majority of the long term forecast period. 40-50 kts H500
winds along with a 80-100 kt H250 jet over the region will set the
stage for good lift aloft if sfc perturbations materialize from
any larger scale system upstream. Weather conditions look fairly
quiet through Thursday with westerly H500 flow established. High
temperatures through Thursday will be near average throughout the
Panhandles.
As a second stronger jet moves southeast out of the northern
Pacific into southern California by Friday morning, a rather
defined elongated H500 perturbation gets displaced across New
Mexico through the day on Friday. As a result, a localized trough
with good lift downstream across west and northwest Texas will
help to develop showers and perhaps some thunderstorms. GFS is
more aggressive with thunderstorm development Friday afternoon
and evening in the southeast TX Panhandle as pronounced H850-700
theta-e advects northward along with CAPE values of 500 to 1000 J/kg.
This compared the the ECMWF with just scattered rain showers in
the aforementioned area of interest. Blended long term guidance
only mentions showers at this time for Friday into Friday night
before clearing out Saturday which our current forecast shows.
Will monitor closely and update accordingly as we get closer to
the end of the week. High temperatures to end the forecast period
will remain near average.
Meccariello
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...Red Flag Warning from 11 AM this morning to 6 PM CST this
evening for the following zones: Cimarron.
&&
11/29Hazardous weather outlook, Nov 8, 3:54 AM CST, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 354 AM CST Sun Nov 8 2020 OKZ001>003-TXZ001>020-317-082300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 354 AM CST Sun Nov 8 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated fire weather conditions are expected for the central and western Panhandles, along with critical fire weather conditions for the western Oklahoma Panhandle. Thunderstorms are also possible for parts of the Panhandles. Severe weather not anticipated at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are possible on Monday for the western Oklahoma Panhandle and northwestern Texas Panhandle. Thunderstorms are also possible for parts of the eastern Panhandles on Monday. Severe weather not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions today and tomorrow.
Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.